Alert archive / Utah / Red Flag Warnings in 2012
Red Flag Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 2, 2012, 8:59 AM MDT for 5 counties in Utah. It took effect at Jun 2, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 8:59 AM MDT (14:59 UTC)
- In effect from
- Jun 2, 2012, 2:00 PM MDT
- Expired
- Jun 2, 2012, 9:15 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Davis County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 57 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 3.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS85 KSLC 021459 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 859 AM MDT SAT JUN 2 2012 .SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY MONDAY AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS WILL LIKELY BECOME STRONG AT TIMES LATE MONDAY INTO TUESDAY. THIS FRONT IS EXPECTED TO SWEEP THROUGH NORTHERN AND CENTRAL UTAH DURING THE DAY TUESDAY. UTZ478-022300- /O.NEW.KSLC.FW.W.0014.120602T2000Z-120603T0500Z/ /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0200Z/ SALT LAKE DESERT- 859 AM MDT SAT JUN 2 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 5500 FEET WEST OF THE GREAT SALT LAKE AND TOOELE VALLEY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 5500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 5500 FEET FOR WIND AND LOW RELATIVE HUMIDITY WEST OF THE GREAT SALT LAKE AND TOOELE VALLEY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT BELOW 5500 FEET. TODAYS RED FLAG WARNING IS FOR WEST OF THE GREAT SALT LAKE AND TOOELE VALLEYS AND DOES NOT INCLUDE THE WASATCH FRONT. THE WATCH FOR MONDAY AND TUESDAY IS FOR THE ENTIRE AREA. * WINDS...TODAY...WEST WINDS 10 TO 15 MPH WITH GUSTS TO 30 MPH WILL DEVELOP LATE AFTERNOON AND EVENING. EARLY NEXT WEEK...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH MONDAY AND CONTINUING INTO TUESDAY...BEFORE SWITCHING TO THE NORTHWEST AROUND MIDDAY TUESDAY. * RELATIVE HUMIDITY...AROUND 10 PERCENT TODAY. EARLY NEXT WEEK...AS LOW AS 8 PERCENT. RELATIVE HUMIDITY MAY REMAIN BELOW 15 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ495-497-022300- /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0200Z/ COLOR COUNTRY WEST DESERT-MOJAVE DESERT- 859 AM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495 AND 497... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT AND FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH MONDAY... INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TUESDAY. WINDS MAY DIMINISH FOR A TIME MONDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH COULD REMAIN BELOW 15 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ492-022300- /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0200Z/ CENTRAL UTAH WEST DESERT- 859 AM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 5500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT BELOW 5500 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH MONDAY AND CONTINUING INTO TUESDAY...BEFORE SWITCHING TO THE NORTHWEST AROUND MIDDAY TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. RELATIVE HUMIDITY MAY REMAIN BELOW 15 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
593 WWUS85 KSLC 022025 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 225 PM MDT SAT JUN 2 2012 .SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY MONDAY AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS WILL LIKELY BECOME STRONG AT TIMES LATE MONDAY INTO TUESDAY. THIS FRONT IS EXPECTED TO SWEEP THROUGH NORTHERN AND CENTRAL UTAH DURING THE DAY TUESDAY. UTZ478-031100- /O.EXT.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-120603T0500Z/ SALT LAKE DESERT- 225 PM MDT SAT JUN 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 5500 FEET... ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 6000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT BELOW 5500 FEET. TODAYS RED FLAG WARNING IS FOR WEST OF THE GREAT SALT LAKE AND TOOELE VALLEYS AND DOES NOT INCLUDE THE WASATCH FRONT. THE WATCH FOR MONDAY AND TUESDAY IS FOR THE ENTIRE AREA BELOW 6000 FEET. * WINDS...TODAY...WEST WINDS 10 TO 15 MPH WITH GUSTS TO 30 MPH WILL DEVELOP LATE AFTERNOON AND EVENING. EARLY NEXT WEEK...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MONDAY AND CONTINUING INTO TUESDAY...BEFORE SWITCHING TO THE NORTHWEST AROUND MIDDAY TUESDAY. * RELATIVE HUMIDITY...AROUND 10 PERCENT TODAY. EARLY NEXT WEEK...AS LOW AS 6 PERCENT MONDAY AND CLOSER TO 15 PERCENT TUESDAY. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ498-031100- /O.EXB.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ GRAND STAIRCASE- 225 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH MONDAY... INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TUESDAY. WINDS MAY DIMINISH FOR A TIME MONDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ489>491-494-031100- /O.EXB.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-CANYONLANDS- 225 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...490...491 AND 494 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH BELOW 6500 FEET FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET...FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET AND FIRE WEATHER ZONE 494 CANYONLANDS BELOW 6500 FEET. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH MONDAY... INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY. WINDS MAY DIMINISH FOR A TIME MONDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 4 TO 6 PERCENT. RH COULD REMAIN BELOW 15 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ495-497-031100- /O.EXT.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ COLOR COUNTRY WEST DESERT-MOJAVE DESERT- 225 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495 AND 497... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT AND FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH MONDAY... INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TUESDAY. WINDS MAY DIMINISH FOR A TIME MONDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH COULD REMAIN BELOW 25 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ492-031100- /O.EXT.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ CENTRAL UTAH WEST DESERT- 225 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 6000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT BELOW 6000 FEET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MONDAY AND CONTINUING INTO TUESDAY...BEFORE SWITCHING TO THE NORTHWEST AROUND MIDDAY TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT MONDAY AND 15 PERCENT TUESDAY. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
415 WWUS85 KSLC 030315 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 PM MDT SAT JUN 2 2012 .SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE DAY MONDAY AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS WILL LIKELY BECOME STRONG AT TIMES LATE MONDAY INTO TUESDAY. THIS FRONT IS EXPECTED TO SWEEP THROUGH NORTHERN AND CENTRAL UTAH DURING THE DAY TUESDAY. UTZ478-031115- /O.CAN.KSLC.FW.W.0014.000000T0000Z-120603T0500Z/ /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ SALT LAKE DESERT- 915 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 6000 FEET... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478 BELOW 5500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING...WHICH WAS IN EFFECT FOR NORTHWEST UTAH THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT BELOW 6000 FEET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MONDAY AND CONTINUING INTO TUESDAY...BEFORE SWITCHING TO THE NORTHWEST TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT MONDAY AND CLOSER TO 15 PERCENT TUESDAY. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ495-497-498-031115- /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ COLOR COUNTRY WEST DESERT-MOJAVE DESERT-GRAND STAIRCASE- 915 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495 AND 497... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH MONDAY... INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TUESDAY. WINDS MAY DIMINISH FOR A TIME MONDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH COULD REMAIN BELOW 25 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ492-031115- /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ CENTRAL UTAH WEST DESERT- 915 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492 BELOW 6000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT BELOW 6000 FEET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MONDAY AND CONTINUING INTO TUESDAY...BEFORE SWITCHING TO THE NORTHWEST AROUND MIDDAY TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT MONDAY AND 15 PERCENT TUESDAY. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ489>491-494-031115- /O.CON.KSLC.FW.A.0007.120604T1800Z-120606T0500Z/ SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-CANYONLANDS- 915 PM MDT SAT JUN 2 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...490...491 AND 494 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 6500 FEET...FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET AND FIRE WEATHER ZONE 494 CANYONLANDS BELOW 6500 FEET. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH MONDAY... INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY. WINDS MAY DIMINISH FOR A TIME MONDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 4 TO 6 PERCENT. RH COULD REMAIN BELOW 15 PERCENT THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 2, 5:26 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 2, 5:26 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 AM MDT SAT JUN 2 2012
.SYNOPSIS...A WEAK DISTURBANCE WILL MOVE THROUGH THE EASTERN GREAT
BASIN TODAY. A WEAK RIDGE WILL RETURN FOR SUNDAY. SOUTHWEST FLOW
WILL INCREASE MONDAY INTO TUESDAY AHEAD OF A STRONG COLD FRONT.
&&
.DISCUSSION...A WEAK UPPER TROF OVER NV THIS MORNING CONTINUES TO
GENERATE WEAK CONVECTION AHEAD OF IT. LIGHTNING HAS QUIT FOR NOW
AND IT APPEARS LITTLE IF ANY RAIN IS REACHING THE GROUND FROM THE
WEAK CELLS...BUT THEY HAVE BEEN PRODUCING LOCAL GUSTY OUTFLOW WINDS.
EXPECT THE CONVECTION TO PICK UP SOMEWHAT WITH THE ADDITION OF
DAYTIME HEATING BUT IT SHOULD BE SUPPRESSED ONCE THE SHORT WAVE
TROF PASSES LATE TODAY ALTHO THERE MAY BE A FEW LINGERING CELLS
OVER EAST CENTRAL UT THIS EVE.
THE RIDGE REBOUNDS OVER THE CWA ON SUN WITH THE AXIS ALONG THE ERN
BORDER. A FEW AIRMASS CELLS ARE POSSIBLE OVER THE MTNS SUN
AFTN/EVE BUT THE LACK OF ANY UPPER SUPPORT SHOULD KEEP THESE
ISOLATED AND WEAK.
THIS RIDGE SHIFTS EAST SUN NIGHT/MON AND SWLY FLOW STARTS TO
INCREASE AHEAD OF A DEEP TROF IN THE ERN PAC. THE THERMAL RIDGE
AXIS SHIFTS OVERHEAD MON AND COMBINED WITH THE SOUTH WINDS SHOULD
BRING VERY WARM TEMPS TO THE WASATCH FRONT.
THE DEEP TROF MOVES INTO THE GREAT BASIN ON TUE AND PUSHES A COLD
FRONT INTO THE CWA SOMETIME TUE DEPENDING ON WHICH MODEL IS
FOLLOWED. THE EC IS SOMEWHAT FASTER WITH THE FRONT BUT ALSO
CONTINUES TO DEPICT A LOW CLOSING OFF IN THE BASE OF THE TROF OVER
SRN ID TUE EVE. THE CLOSED LOW MAKES EC SOMEWHAT WETTER WITH A
LITTLE PRECIP FOR THE NRN CWA WHERE THE GFS IS DRY. BOTH MODELS DO
INDICATE STRONG WINDS BOTH AHEAD OF A BEHIND THE FRONT TUE. THE
GFS TIMING WOULD LIKELY RESULT IN A HIGH WIND EVENT ACROSS THE
SALT FLATS AND INTO THE WASATCH FRONT LATE TUE INTO TUE EVE.
MODELS DIVERGE AFTER TUE BUT BOTH REMAIN ESSENTIALLY DRY WITH THE
MAIN DIFFERENCE BEING WHAT TEMPS DO ONCE THE INITIAL STRONG TROF
PASSES.
&&
.AVIATION...THE SLC TERMINAL HAS LESS THAN A 20 PERCENT CHANCE
OF BEING IMPACTED BY A SHOWER OR THUNDERSTORM THROUGH ABOUT 15Z
AS A WEAK DISTURBANCE MOVES THROUGH THE AREA. THERE IS A BETTER
CHANCE OF THE PASSING SHOWERS PRODUCING GUSTY ERRATIC WINDS. THERE
WILL BE ANOTHER CHANCE FOR GUSTY WINDS FROM SHOWERS AND
THUNDERSTORMS TO IMPACT THE TERMINAL BETWEEN ABOUT 18-23Z.
OTHERWISE PREVAILING LIGHT SOUTHERLY WINDS WILL SHIFT TO NORTHWEST
AROUND 21Z. VFR CONDITIONS WILL PREVAIL THROUGH THE DAY AND CIGS
SHOULD REMAIN ABOVE 7000 FT.
&&
.FIRE WEATHER...A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION TODAY
AND ACT ON MODEST MID LEVEL MOISTURE TO CREATE ISOLATED HIGH BASED
THUNDERSTORMS OVER THE CENTRAL AND NORTHERN VALLEYS AND POSSIBLY WIDELY
SCATTERED HIGH BASED THUNDERSTORMS OVER THE CENTRAL AND NORTHERN
MOUNTAINS. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
SUNDAY ALTHOUGH ENOUGH MID LEVEL MOISTURE MAY REMAIN FOR ISOLATED
HIGH BASED THUNDERSTORMS OVER THE MOUNTAINS.
LOCAL BREEZY WINDS COULD CREATE NEAR CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WEST AND SOUTH THIS AFTERNOON BUT FEW IF
ANY LOCATIONS ARE EXPECTED TO ACTUALLY REACH CRITICAL LEVELS.
A STRONGER STORM SYSTEM WILL APPROACH THE REGION MONDAY WITH ITS
ASSOCIATED COLD FRONT MOVING THROUGH NORTHERN AND CENTRAL UTAH
TUESDAY AFTERNOON AND EVENING. THE WINDS WILL QUITE STRONG AHEAD
OF THIS FRONT WITH GUSTS TO 50 MPH POSSIBLE. AS A RESULT A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN VALLEYS. THIS WATCH
WILL LIKELY BE EXPANDED TO THE SOUTH CENTRAL AND EASTERN VALLEYS
IN THIS AFTERNOONS PACKAGE FOR TUESDAY. CURRENT MODELS SHOW VERY
LITTLE MOISTURE WITH THIS SYSTEM...BUT IF THE COLD CORE OF THE
SYSTEM IS A LITTLE FARTHER SOUTH SOME WETTING RAINS ARE POSSIBLE
OVER THE NORTH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING
BELOW 5500 FEET FOR UTZ478-492.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING
FOR UTZ495-497.
WY...NONE.
&&
WILENSKY/STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 2, 5:59 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 559 AM MDT SAT JUN 2 2012 UTZ001>016-019>021-517-518-WYZ021-031200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 559 AM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MOST OF THE OUTLOOK AREA TODAY WITH A FEW STORMS LASTING INTO TONIGHT ACROSS CENTRAL PORTIONS. THE MAIN THREAT FROM THESE STORMS WOULD BE STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN OVER THE MOUNTAINS ON SUNDAY. WINDS ARE EXPECTED TO INCREASE MONDAY ACROSS MUCH OF THE OUTLOOK AREA AND BECOME STRONG TUESDAY. HAZARDOUS FIRE WEATHER CONDITIONS WILL BECOME FAIRLY WIDESPREAD ACROSS THE WEST ON MONDAY AND ACROSS MUCH OF THE AREA TUESDAY DUE TO THESE WINDS AND A DRY AIRMASS. A STRONG COLD FRONT IS FORECAST TO CROSS THE AREA TUESDAY AFTERNOON AND NIGHT AND WINDS WILL BE STRONG ON BOTH SIDES OF THE FRONT. VERY STRONG WINDS ARE POSSIBLE ACROSS THE NORTHWEST DESERTS TUESDAY AFTERNOON AND EVENING BEHIND THE FRONT. SOME PRECIPITATION MAY ACCOMPANY THE FRONT ACROSS THE NORTH AND COULD LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.